Alert archive / New York / Special Weather Statements in 2016
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at May 29, 2016, 4:17 PM EDT for Livingston County, New York. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2016, 4:17 PM EDT (20:17 UTC)
- Expired
- May 29, 2016, 4:45 PM EDT
- In force
- 28 min
- Issued by
- NWS Buffalo, NY
County Livingston County, NY
The radar
The Buffalo radar (KBUF), 71 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 4:40 PM EDT | TSTM WND DMG | Geneseo, NY | TREES AND WIRES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.3 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 316 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 1116 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
436 WWUS81 KBUF 292017 SPSBUF SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 417 PM EDT SUN MAY 29 2016 NYZ012-013-292045- LIVINGSTON-WYOMING- 417 PM EDT SUN MAY 29 2016 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LIVINGSTON... SOUTHEASTERN GENESEE AND NORTHEASTERN WYOMING COUNTIES... AT 416 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MOUNT MORRIS... OR NEAR GENESEO...MOVING EAST AT 10 MPH. WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GENESEO...LETCHWORTH STATE PARK...MOUNT MORRIS...YORK AND LEICESTER. THIS INCLUDES INTERSTATE 390 BETWEEN EXITS 7 AND 8. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 4284 7802 4293 7779 4276 7767 4266 7793 TIME...MOT...LOC 2016Z 248DEG 9KT 4277 7790 $$ WOOD
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at May 29, 2:47 PM EDT, 1 hour 30 minutes earlier.
Area forecast discussion, May 29, 2:47 PM EDT, 1 hour 30 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 247 PM EDT SUN MAY 29 2016 .SYNOPSIS... Mid summer conditions will remain in place this afternoon as high pressure anchored off the East Coast will continue to pump very warm and humid air northward into our region. This environment will support the potential for scattered to numerous showers and thunderstorms this afternoon and evening mainly along and east of the Genesee Valley as a weak trough crosses the region. A weak cold front will then cross the area late tonight and bring a return to somewhat cooler and less humid air for Memorial Day through midweek. && .NEAR TERM /THROUGH MONDAY/... Radar imagery early this afternoon showing scattered to numerous thunderstorms filling in from the upper Genesee Valley east across the Finger Lakes to central NY along an axis of stronger instability, with SPC objective mesoanalysis showing 2000-2500 J/kg of SBCAPE. Through late afternoon, expect the majority of convection to focus from the Genesee Valley east across central NY in this axis of greater instability. Farther west across western NY, the combination of a stable lake shadow off Lake Erie and thicker mid level cloud cover will limit destabilization and likely prevent any organized deep moist convection. The environment will again not be favorable for organized severe storms, with a lack of deep layer and low level shear, and a tall/skinny CAPE profile suggesting only moderate strength updrafts. That said, there is always a marginal potential for a storm or two to approach severe criteria in a moderate to strongly unstable airmass. The environment will be favorable for some heavy rain producers however, with short Corfidi storm propagation vectors and PWAT approaching 1.75 inches. Given the character of some of the stronger storms on Saturday with instantaneous rain rates of 6 in/hr, heavy rain seems of good bet today as well, most likely from the interior Southern Tier through the Genesee Valley to central NY from mid afternoon through evening. The increase in showers/storms and cloud cover will keep temperatures down just a little from yesterday, with highs in in the mid to upper 80s across lower elevations and lower 80s across the Southern Tier. Southwest flow will again keep the Lake Erie shore and eastern shore of Lake Ontario cooler. Through this evening latest high resolution model guidance and recent radar trends suggest the most concentrated area of showers and storms will move east across the Finger Lakes into central NY and possibly the Tug Hill region. There is also some suggestion that composite outflow from these storms will travel westward and aid in developing a few scattered storms across western NY, mainly just east of a Buffalo to Jamestown line as the westward propagating outflow intersects the Lake Erie breeze. If this does occur, expect this activity to remain widely scattered at best. Overnight the stronger area of convection will head towards eastern NY and the Adirondacks and weaken with the loss of diurnal instability. Farther west, the surface cold front will enter western NY after 06Z. The front may produce a few scattered showers or an isolated thunderstorm, but weak convergence and limited instability by this time of night should keep the activity weak with limited areal coverage. It will remain mild and humid most of the night until the front arrives, with lower humidity reaching western NY around daybreak with the cold frontal passage. Expect lows in the mid to upper 60s on the lake plains, with lower 60s across the cooler Southern Tier valleys and Tug Hill region. On Memorial Day Monday the cold front will move east across the area during the morning, reaching the eastern Lake Ontario region and central NY by midday or early afternoon. Prior to the frontal passage there may still be a lingering shower or isolated thunderstorm east of the Genesee Valley. Otherwise western NY will dry out by early morning, and the eastern Lake Ontario region will be dry from early afternoon on. Behind the front skies will partially clear, although diurnal cumulus will develop along and inland from the lake breezes during the afternoon yielding a mix of sun and clouds. Stable lake shadows east of the lakes will bring more full sunshine along the Lake Erie shore and near Watertown. Less humid air will filter into the area from west to east through the day. Temperatures will still top out in the lower 80s across lower elevations away from the lakeshores, with upper 70s across the higher terrain. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/... Temporary re-establishment of upper level East Coast ridging and expansion of Hudson Bay centered high pressure across the eastern Great Lakes will promote fair weather through midweek. The latter will bring a drier, more comfortable airmass to our region under northwest flow with plenty of sunshine during the day and mainly clear skies at night. Breezy northwest winds are possible Tuesday as the 12z NAM shows good mixing of a 20-30 kt jet aloft. 850 mb temperatures of about 12C will promote afternoon surface highs in the upper 70s to low 80s. Comfortable dewpoint temperatures falling back to the upper 40s and low 50s along with clear skies will promote cooler overnight temperatures dipping into the low to mid 50s Monday and Tuesday nights along with some patchy fog in the Southern Tier. By Wednesday night an increasing southerly flow ahead of a cold front approaching from the west will help hold temperatures a bit milder with increasing clouds and humidity. Lows should only dip into the upper 50s to low 60s. && .LONG TERM /THURSDAY THROUGH SUNDAY/... Expanding ridging across the western US will force downstream troughing across the eastern states heading into next weekend. This digging trough will promote cooler temperatures working back toward early June climatological levels along with a few chances of precipitation. The first chance will be associated with a weak cold front currently forecast to shift across the forecast area mainly later Thursday into Thursday night. Some weak instability forecast to build ahead of the front calls for chances of showers and thunderstorms. Low end to slight chance POPS then extend from Friday through Saturday mainly due to the trough overhead. A shortwave trough digging into the base of the trough on Sunday will support broadbrush chance POPs. Temperatures on Thursday will be the warmest ahead of the front with upper 70s to mid 80s possible before the arrival of the cool air limits highs to the low to mid 70s through the weekend. Overnight lows will again dip into the 50s each night coolest inland away from the lakes. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... Expect numerous thunderstorms to move slowly east across the Finger Lakes and central NY this afternoon and early evening, eventually filling in east of Lake Ontario mainly southeast of KART. These storms will produce local MVFR/IFR conditions, but should largely miss the TAF sites. By late afternoon or early evening a few thunderstorms may also develop as far west as KROC and KJHW, but KBUF and KIAG will likely avoid most of the storms with a southwest flow of stable air off Lake Erie. Outside of convection VFR will prevail. Tonight the more numerous thunderstorms will continue east towards eastern NY. A weak cold front will cross the area late tonight and early Monday with a few more showers and perhaps an isolated thunderstorm, but with sparse coverage. There will likely be a brief period of MVFR CIGS with IFR higher terrain just behind the front for a few hours early Monday morning across western NY. By mid to late morning VFR should prevail with drier air moving into the region. Outlook... Tuesday and Wednesday...VFR. Thursday and Friday...Mainly VFR with a chance of showers and thunderstorms. && .MARINE... Light winds and flat wave action will continue today with winds generally 12 knots or less and waves less than 2 feet. Scattered thunderstorms will stay mainly over the land with little impact to the lakes, as the cool lake waters yield more stable air over the lakes. A cold front will then cross the region tonight and clean out the heat and humidity, with mainly dry conditions expected on Memorial Day. Winds will increase somewhat on Memorial Day, up to about 15 knots which will produce choppy wave action but still well below small craft advisory criteria. && .CLIMATE... The first extended period of summer's warmth will be upon us this weekend. Temperatures will climb well into the 80s, of which some of these daily readings may near record levels. Listed below are the records for our three climate stations. BUFFALO... Today......May 29th...Record High Maximum...87F...1987 ......................Record High Minimum...68F...1987 ROCHESTER... Today......May 29th...Record High Maximum...92F...2006 ......................Record High Minimum...69F...1908 WATERTOWN... Today......May 29th...Record High Maximum...87F...2012 ......................Record High Minimum...63F...2006 A climatic day is between 1 AM EDT to 1 AM EDT. Temperature records for Buffalo and Rochester date back to 1871, while records for Watertown start in 1949. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...HITCHCOCK NEAR TERM...HITCHCOCK SHORT TERM...SMITH LONG TERM...SMITH AVIATION...HITCHCOCK MARINE...HITCHCOCK CLIMATE...THOMAS
Hazardous weather outlook, May 29, 10:25 AM EDT, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 1025 AM EDT SUN MAY 29 2016 NYZ001-002-007-010-011-019-085-301430- NIAGARA-ORLEANS-JEFFERSON-NORTHERN ERIE-GENESEE-CHAUTAUQUA- SOUTHERN ERIE- 1025 AM EDT SUN MAY 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK AND WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ003>006-008-012>014-020-021-301430- MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-LEWIS-WYOMING-LIVINGSTON-ONTARIO- CATTARAUGUS-ALLEGANY- 1025 AM EDT SUN MAY 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK AND WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING. SOME OF THESE STORMS MAY PRODUCE VERY HEAVY RAINFALL...WHICH MAY CAUSE FLOODING IN URBAN AND POOR DRAINAGE AREAS IN A FEW LOCALIZED AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-301430- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 1025 AM EDT SUN MAY 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF HITCHCOCK
In the hours before
Special weather statement, May 29, 2:49 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 249 PM EDT SUN MAY 29 2016 NYZ003-004-013-014-291915- ONTARIO-LIVINGSTON-WAYNE-MONROE- 249 PM EDT SUN MAY 29 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ONTARIO... NORTHEASTERN LIVINGSTON...SOUTHWESTERN WAYNE AND SOUTHEASTERN MONROE COUNTIES... AT 249 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER HEMLOCK...OR 8 MILES EAST OF GENESEO...MOVING NORTHEAST AT 20 MPH. WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... VICTOR...HONEOYE FALLS...BRISTOL...LIMA...BLOOMFIELD...HONEOYE...HEMLOCK... FARMINGTON...MENDON AND EAST BLOOMFIELD. THIS INCLUDES INTERSTATE 90 BETWEEN EXITS 45 AND 44. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 4269 7756 4277 7776 4309 7757 4301 7728 TIME...MOT...LOC 1849Z 207DEG 16KT 4281 7764 WOOD
Special weather statement, May 29, 3:09 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
309 PM EDT SUN MAY 29 2016
NYZ006-291945-
OSWEGO-
309 PM EDT SUN MAY 29 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN OSWEGO COUNTY...
AT 307 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER BREWERTON
AND IS NEARLY STATIONARY.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY
RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
LOCATIONS IMPACTED INCLUDE...
CENTRAL SQUARE...HASTINGS...CONSTANTIA...WEST MONROE...CLEVELAND...PARISH...
MALLORY...AMBOY CENTER...GAYVILLE AND BERNHARDS BAY.
THIS INCLUDES INTERSTATE 81 BETWEEN EXITS 32 AND 33.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4333 7589 4332 7586 4315 7588 4317 7593
4318 7600 4320 7604 4320 7608 4323 7610
4325 7618 4325 7621 4322 7619 4321 7623
4327 7621 4326 7621 4326 7618 4328 7621
4346 7613 4339 7586
TIME...MOT...LOC 1907Z 232DEG 3KT 4324 7612
REYNOLDSSpecial weather statement, May 29, 3:19 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 319 PM EDT SUN MAY 29 2016 NYZ003-004-013-014-292015- ONTARIO-LIVINGSTON-WAYNE-MONROE- 319 PM EDT SUN MAY 29 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ONTARIO... NORTHEASTERN LIVINGSTON...SOUTHWESTERN WAYNE AND SOUTHEASTERN MONROE COUNTIES... AT 318 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HONEOYE...OR 12 MILES WEST OF CANANDAIGUA...MOVING NORTHEAST AT 25 MPH. WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CANANDAIGUA...PALMYRA...VICTOR...HONEOYE FALLS...BRISTOL...LIMA... BLOOMFIELD...HONEOYE...FARMINGTON AND MENDON. THIS INCLUDES INTERSTATE 90 BETWEEN EXITS 45 AND 43. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 4274 7751 4288 7769 4316 7732 4300 7710 TIME...MOT...LOC 1918Z 225DEG 21KT 4286 7752 WOOD
Special weather statement, May 29, 3:37 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
337 PM EDT SUN MAY 29 2016
NYZ008-292000-
LEWIS-
337 PM EDT SUN MAY 29 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LEWIS COUNTY...
AT 336 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 13 MILES SOUTHWEST
OF STAR LAKE AND MOVING NORTHEAST AT 5 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HARRISVILLE.
VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4394 7526 4409 7540 4416 7532 4410 7517
4409 7517 4397 7516
TIME...MOT...LOC 1936Z 240DEG 6KT 4406 7525
REYNOLDSLocal storm report, May 29, 4:16 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
416 PM EDT SUN MAY 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM TSTM WND DMG BRISTOL 42.85N 77.43W
05/29/2016 ONTARIO NY SOCIAL MEDIA
POWER POLE AND WIRES DOWN ON RT 20A.
&&
EVENT NUMBER BUF1600869
ARSpecial weather statement, May 29, 4:17 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 417 PM EDT SUN MAY 29 2016 NYZ012-013-292045- LIVINGSTON-WYOMING- 417 PM EDT SUN MAY 29 2016 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LIVINGSTON... SOUTHEASTERN GENESEE AND NORTHEASTERN WYOMING COUNTIES... AT 416 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MOUNT MORRIS... OR NEAR GENESEO...MOVING EAST AT 10 MPH. WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GENESEO...LETCHWORTH STATE PARK...MOUNT MORRIS...YORK AND LEICESTER. THIS INCLUDES INTERSTATE 390 BETWEEN EXITS 7 AND 8. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 4284 7802 4293 7779 4276 7767 4266 7793 TIME...MOT...LOC 2016Z 248DEG 9KT 4277 7790 WOOD
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 12:59 PM EDT | Special Weather Statement | BUF | Allegany | 31 min |
| May 29, 1:15 PM EDT | Special Weather Statement | BUF | Ontario, Wayne | 45 min |
| May 29, 1:43 PM EDT | Special Weather Statement | BUF | Allegany | 32 min |
| May 29, 2:03 PM EDT | Special Weather Statement | BUF | Ontario, Wayne | 42 min |
| May 29, 2:39 PM EDT | Special Weather Statement | BUF | Lewis | 51 min |
| May 29, 2:49 PM EDT | Special Weather Statement | BUF | Ontario | 26 min |
| May 29, 3:09 PM EDT | Special Weather Statement | BUF | Oswego | 36 min |
| May 29, 3:19 PM EDT | Special Weather Statement | BUF | Ontario | 56 min |
| May 29, 3:37 PM EDT | Special Weather Statement | BUF | Lewis | 23 min |
| May 29, 4:30 PM EDT | Special Weather Statement | BUF | Monroe | 30 min |
| May 29, 4:40 PM EDT | Severe Thunderstorm Warning | BUF | Livingston, Monroe, Ontario | 35 min |
| May 29, 5:06 PM EDT | Special Marine Warning | BUF | 54 min | |
| May 29, 5:16 PM EDT | Special Weather Statement | BUF | Ontario | 44 min |
| May 29, 5:27 PM EDT | Severe Thunderstorm Warning | BUF | Monroe | 21 min |
| May 29, 6:41 PM EDT | Flash Flood Warning | BUF | Livingston, Monroe, Ontario | 3 hr |
Nearby
Special Weather Statements in New York, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.